MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S5-6LM/RL8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422261
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered from a postoperative infection.The customer requirement is to check the lot regarding sterility.No more information presented.
 
Additional Manufacturer Narrative
The associated journey uni tibial insert, journey uni cocr femoral component and journey uni tibial baseplate were not returned for evaluation.Our clinical analysis noted that no lab results or reports were provided to confirm the reported infection.Therefore a thorough medical assessment cannot be completed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Products were sterilized according to sterilization release documentation from quality control.There is no information that would suggest the implanted devices failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.

Brand Name
JOURNEY UNI TIBINRT S5-6LM/RL8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8504461
Report Number1020279-2019-01500
Device Sequence Number222682
Product Code HSX
UDI-Device Identifier03596010582201
UDI-Public03596010582201
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71422261
Device Lot Number18EM14142
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/18/2019
03/18/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date07/31/2019
07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;